Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 260, NWS Atlanta, GA

October 6, 20144 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Oct 6, 2014, 8:28 PM EDT for 4 counties in Georgia. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 6, 2014, 8:28 PM EDT (00:28 UTC)
Expired
Oct 6, 2014, 9:15 PM EDT
In force
47 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Catoosa County, GA, Murray County, GA, Walker County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 102 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 6, 8:28 PM EDTHAIL 1Lafayette, GAQUARTER SIZED HAIL IN LAFAYETTE.
Oct 6, 8:32 PM EDTHAIL 1.75Lafayette, GAGOLF BALL SIZED HAIL REPORTED IN LAFAYETTE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2014-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2014-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2064 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

557 
WUUS52 KFFC 070028
SVRFFC
GAC047-213-295-313-070115-
/O.NEW.KFFC.SV.W.0260.141007T0028Z-141007T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
828 PM EDT MON OCT 6 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CATOOSA COUNTY IN NORTHWEST GEORGIA
  CENTRAL MURRAY COUNTY IN NORTHWEST GEORGIA
  CENTRAL WALKER COUNTY IN NORTHWEST GEORGIA
  CENTRAL WHITFIELD COUNTY IN NORTHWEST GEORGIA

* UNTIL 915 PM EDT

* AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  LAFAYETTE...MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TUNNEL HILL...DALTON...CHATSWORTH AND ETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3492 8473 3469 8470 3467 8535 3484 8536
TIME...MOT...LOC 0028Z 264DEG 29KT 3477 8525

$$
1 follow-up statement
552 
WWUS52 KFFC 070101
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
901 PM EDT MON OCT 6 2014

GAC047-295-070111-
/O.CAN.KFFC.SV.W.0260.000000T0000Z-141007T0115Z/
WALKER GA-CATOOSA GA-
901 PM EDT MON OCT 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CATOOSA AND CENTRAL
WALKER COUNTIES IS CANCELLED...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

LAT...LON 3470 8502 3488 8502 3492 8473 3469 8470
TIME...MOT...LOC 0101Z 264DEG 29KT 3434 8489

$$

GAC213-313-070115-
/O.CON.KFFC.SV.W.0260.000000T0000Z-141007T0115Z/
WHITFIELD GA-MURRAY GA-
901 PM EDT MON OCT 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR CENTRAL MURRAY AND EASTERN WHITFIELD COUNTIES...

AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 28 MILES SOUTHWEST OF RAMHURST..MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DAWNVILLE...CHATSWORTH...ETON...CRANDALL AND SUMAC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3470 8502 3488 8502 3492 8473 3469 8470
TIME...MOT...LOC 0101Z 264DEG 29KT 3434 8489

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 7:31 PM EDT, 57 minutes earlier.

Area forecast discussion, Oct 6, 7:31 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
731 PM EDT MON OCT 6 2014

.UPDATE...
ACTIVE 500MB PATTERN THROUGH TOMORROW FOR THE CWFA. CURRENTLY...A
MID LEVEL DISTURBANCE IS MOVING THROUGH NORTHERN ALABAMA. THIS
FEATURE HAS HELPED TO FIRE/SUSTAIN CONVECTION THAT IS MOVING
INTO NW GA THIS EVENING AND TO STEEPEN MID LEVEL LAPSE RATES. SMALL
HAIL HAS BEEN REPORTED WITH EARLIER STORMS...AND ANTICIPATE
ADDITIONAL REPORTS AS THIS ACTIVITY MOVES THROUGH.

MODELS DO TYPICALLY HAVE A DIFFICULT TIME LATCHING ONTO THE
STRENGTH AND TIMING OF THESE MID LEVEL DISTURBANCES. EARLIER RUNS
OF THE HRRR AND WRF DID NOT INITIALIZE VERY WELL. LATER RUNS OF
THE HRRR SEEM TO HAVE INITIALIZED A LITTLE BETTER WITH THE CURRENT
FEATURE...BUT CONFIDENCE REMAINS LOW ON LATER CONVECTION EARLY
TUESDAY MORNING.

DID END UP TWEAKING POPS A BIT FOR CURRENT RADAR TRENDS.

&&

.PREV DISCUSSION... /ISSUED 341 PM EDT MON OCT 6 2014/

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
AN ACTIVE PATTERN WILL PERSIST TONIGHT AND TUESDAY AS MODELS SHOW
A SERIES OF DISTURBANCES TRAVERSING THROUGH THE LONG WAVE TROUGH
THAT IS CURRENTLY ANCHORED DOWN THE OHIO AND MISSISSIPPI VALLEYS.
A DISTURBANCE THAT SPARKED CONVECTION ACROSS MUCH OF NORTH GA THIS
MORNING HAS LIFTED NORTHWARD... BUT ONLY TO BE FOLLOWED BY ANOTHER
THAT IS CURRENTLY SPARKING SCATTERED SHOWERS AND THUNDERSTORMS NOW
MOVING BACK ACROSS MUCH OF NORTH GA... TO INCLUDE THE FAR NORTHERN
METRO AREA. LOCAL HIRES MODELS DO NOT HAVE A GOOD HANDLE ON ANY OF
THESE DISTURBANCES... BUT SHORT RANGE MODELS SUGGEST THIS LATEST
DISTURBANCE WILL PUSH NE THIS EVENING... ONLY TO BE FOLLOWED BY
ANOTHER DISTURBANCE THAT COULD SPREAD MORE CONVECTION INTO NW GA
LATER TONIGHT. THIS CONVECTION IS EXPECTED TO EVENTUALLY SPREAD
DOWN INTO THE ATLANTA AREA BY 9-10 AM TUESDAY MORNING. THIS SHOWER
AND THUNDERSTORM POTENTIAL WILL LIKELY PERSIST INTO TUESDAY
AFTERNOON BEFORE MODELS HINT AT THE DRIVING UPPER SUPPORT FINALLY
LIFTING OUT TO THE NE SOMETIME LATE TUESDAY AFTERNOON OR INTO THE
EVENING. FOR NOW... WILL HOLD ONTO A CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS NORTH AND WEST CENTRAL GA THROUGH THIS
EVENING AND OVERNIGHT... WITH INCREASING CHANCES ACROSS NW GA
AFTER MIDNIGHT WITH THE NEXT DISTURBANCE. WILL SPREAD THIS HIGHER
POP DOWN INTO NORTH ATLANTA THROUGH TUESDAY MORNING AND EARLY
AFTERNOON...BEFORE LIFTING THE HIGHER POPS OUT LATE ON TUESDAY.
THEREFORE... EXPECT RAIN CHANCES TO GRADUALLY DIMINISH FROM
ATLANTA AREA NORTHWARD FROM LATE TUESDAY AFTERNOON AND INTO
TUESDAY EVENING AS THE UPPER TROUGH AXIS FINALLY PUSHES EAST. THIS
DRAGS A WEAK COLD FRONT TO NEAR NORTH GA LATE TUESDAY NIGHT... AND
WILL WARRANT HOLDING ONTO A LOW CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS FAR NORTH GA TUESDAY NIGHT AS THE COLD FRONT
SAGS ALONG THE TN/GA STATE LINE BY 6-7 AM WEDNESDAY MORNING.

AS FOR SEVERE POTENTIAL... SPC CONTINUES TO SHOW A 5 PERCENT
CHANCE ACROSS PARTS OF NW GA INTO EARLY THIS EVENING. WITH
INCREASING AFTERNOON CAPE AND MODERATE SHEAR VALUES AND MID LEVEL
LAPSE RATES NOTED... JUST CANNOT RULE OUT AN ISOLATED SEVERE STORM
POTENTIAL INTO THE EARLY EVENING HOURS... WITH LARGE HAIL BEING
THE MAIN THREAT. HOWEVER... MOST STORMS SHOULD REMAIN WELL UNDER
SEVER LIMITS WITH SMALL HAIL BEING THE MAIN THREAT INTO THE
EVENING. SPC IS HOLDING ONTO A 5 PERCENT CHANCE FOR SEVERE STORMS
ACROSS NW GA AGAIN ON TUESDAY WITH THE NEXT AFOREMENTIONED
DISTURBANCE LATER TONIGHT. HAIL WILL LIKELY BE THE MAIN THREAT
WITH THIS NEXT DISTURBANCE AS WELL...AND MAINLY ACROSS NW GA.
STORMS SHOULD REMAIN UNDER SEVERE LIMITS ACROSS THE ATLANTA METRO
AREA ON TUESDAY... BUT GENERAL THUNDER IS EXPECTED.

AS FOR TEMPS... A MAV AND MET BLEND LOOKED REASONABLE THROUGH THE
SHORT TERM PERIOD... WITH NEAR NORMAL LOWS AND HIGHS EXPECTED
TONIGHT AND TUESDAY... THEN WARMER THAN NORMAL LOWS TUESDAY NIGHT.

39

LONG TERM /WEDNESDAY THROUGH MONDAY/...
NOT A WHOLE LOT IN THE WAY OF CHANGES FOR THE EXTENDED. THE ECMWF
ESPECIALLY IS LINGERING SOME MOISTURE ACROSS THE NORTHEAST
MOUNTAINS WEDNESDAY MORNING SO DID ADD SOME LOW-END SLIGHT CHANCE
POPS /SHOWER WORDING ONLY/. OTHERWISE JUST A REFRESH OF DATA FOR
THE 4TH AND 5TH PERIODS...NEW BLENDS OF DEWPOINTS ARE A LITTLE
DRIER BEHIND THE WEAK FRONT. STILL SOME CONCERN ABOUT HOW WET THIS
WEEKEND MIGHT BE. ECMWF STILL KEEPS MOISTURE A LITTLE FURTHER
NORTH AND THE 12Z GFS HAS BACKED OFF A LITTLE ON QPF VALUES BUT
OBVIOUSLY STILL TOO FAR OUT TO MAKE ANY MAJOR CHANGES. HAVE LEFT
POPS AT HIGH CHANCES FOR NOW. SEE PREVIOUS DISCUSSION BELOW.

TDP

LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
/ISSUED AT 324 AM EDT MON OCT 6 2014/
UPPER-LEVEL PATTERN UNDERGOES A SIGNIFICANT DE-AMPLIFICATION AS WE
HEAD INTO THE THE EXTENDED FORECAST PERIOD WITH ESSENTIALLY ZONAL
FLOW PERSISTING THROUGH THE PERIOD. START OF THE EXTENDED PERIOD
LOOKS MAINLY DRY BUT PRECIPITATION CHANCES MOVE BACK IN BY THE END OF
THE WEEK AND STAY THROUGH THE WEEKEND. AS IS TYPICAL WITH SUCH A FLAT
UPPER-LEVEL SCHEME...NO SIGNIFICANT FOCUS IS EXPECTED TO COME ALONG
BUT SUFFICIENT MOISTURE...MARGINAL INSTABILITY AND WEAK WAVES
RIPPLING THROUGH THE FLOW SHOULD KEEP AT LEAST CHANCE POPS IN ACROSS
NORTH GEORGIA THROUGH THE PERIOD. CENTRAL GEORGIA APPEARS MAINLY DRY
TO START THE PERIOD...BUT PRECIPITATION CHANCES INCREASE SOME BY THE
WEEKEND AS A COLD FRONT DROPS ONTO THE REGION. AS MENTIONED ABOVE...
INSTABILITY...ALTHOUGH NOT SPECTACULAR...SHOULD BE SUFFICIENT FOR AT
LEAST A SLIGHT CHANCE OF THUNDER TO ACCOMPANY THE CHANCE FOR SHOWERS.
AT THIS TIME THERE DOES NOT APPEAR TO BE SUFFICIENT SHEAR OR
INSTABILITY FOR MORE THAN GENERAL THUNDERSTORMS...BUT FUTURE TRENDS
WILL NEED TO BE MONITORED AS BETTER SHEAR IS NOT TOO FAR NORTH OF THE
STATE AND LAPSE RATES DO STEEPEN A LITTLE FOR THE END OF THE WEEK.

20

&&

.AVIATION...
00Z UPDATE...
MID LEVEL DISTURBANCE IS CURRENTLY MOVING THROUGH NORTHERN AL AND
NORTHERN GA. THIS FEATURE HAS HELPED TO FIRE AND SUSTAIN
CONVECTION ACROSS THE NORTH. DO ANTICIPATE ANY PRECIP TO REMAIN
WELL NORTH OF ATL THIS EVENING AND OVERNIGHT. HIGH-RES MODELS HAVE
HAD A HARD TIME LATCHING ONTO THE MID LEVEL WAVES...SO CONFIDENCE
IS LOW-MED ON CONVECTIVE DEVELOPMENT EARLY TUESDAY MORNING.
OTHERWISE...CIGS SHOULD REMAIN WELL ABOVE 3KFT...BUT SOME
SCATTERED MVFR IS POSSIBLE AROUND SUNRISE TUESDAY MORNING.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE WRT CONVECTION. HIGH CONFIDENCE REMAINING
ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          53  77  59  82 /  20  40  20   5
ATLANTA         58  78  63  81 /  30  40  20   5
BLAIRSVILLE     51  69  57  77 /  60  60  50  20
CARTERSVILLE    55  77  60  82 /  50  60  20  10
COLUMBUS        56  82  62  85 /  20  20   5   5
GAINESVILLE     56  74  61  79 /  40  50  30   5
MACON           53  82  61  86 /  10  20   5   5
ROME            55  77  58  83 /  60  60  20   5
PEACHTREE CITY  52  79  58  83 /  20  30  10   5
VIDALIA         55  84  62  85 /   5  10   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 6, 6:14 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
614 PM EDT MON OCT 6 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-072215-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
614 PM EDT MON OCT 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH
GEORGIA LATE THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS COULD BE SEVERE...

WEATHER HAZARDS EXPECTED...

STRONG THUNDERSTORMS ARE POSSIBLE WITH THE MAIN THREAT BEING FREQUENT
LIGHTNING AND SMALL HAIL AND GUSTY WINDS. AN ISOLATED SEVERE
THUNDERSTORM IS POSSIBLE ACROSS FAR NORTHWEST GEORGIA...THE
PRIMARY THREATS FROM ANY SEVERE THUNDERSTORM WOULD BE DAMAGING
WINDS...LARGE HAIL AND FREQUENT LIGHTNING. AN ISOLATED TORNADO
CANNOT BE RULED OUT.

DISCUSSION...

A SERIES OF UPPER DISTURBANCES WILL SPARK ISOLATED TO OCCASIONALLY
SCATTERED THUNDERSTORMS THAT PUSH ACROSS NORTH GEORGIA TODAY... AND
POSSIBLY AGAIN LATER TONIGHT. INSTABILITY WILL BE WEAK ACROSS THE
FAR NORTH... HOWEVER COLD TEMPERATURES ALOFT WILL PRODUCE RELATIVELY
STEEP MID-LEVEL LAPSE RATES THAT COULD LEAD TO A FEW STRONG STORMS
WITH FREQUENT LIGHTNING GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH
SUNDAY...MAINLY ACROSS NORTH GEORGIA. THE MAIN THREAT FROM ANY
THUNDERSTORMS WILL BE FREQUENT LIGHTNING. A FEW STRONG STORMS ARE
POSSIBLE TUESDAY ACROSS FAR NORTH GEORGIA WITH AN ADDITIONAL THREAT
FOR SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Oct 6, 6:26 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
626 PM EDT MON OCT 6 2014

GAZ001-002-062315-
626 PM EDT MON OCT 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WALKER AND DADE COUNTIES UNTIL 715 PM EDT...

AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST OF COLE CITY...MOVING EAST AT 40
MPH.

WIND GUSTS OF 40 MPH AND DIME SIZED HAIL ARE LIKELY AS THIS STORM
MOVES ACROSS WALKER AND DADE COUNTIES THROUGH 715 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE
STEPHENSVILLE...TRENTON...COLE CITY...MORGANVILLE...NEW
ENGLAND...HOOKER...WILDWOOD...CHATTANOOGA VALLEY...LOOKOUT
MOUNTAIN...CHICKAMAUGA AND FAIRVIEW.

THIS STORM HAS EXHIBITED WEAK ROTATION AND ALTHOUGH IT HAS NOT BEEN
STRONG ENOUGH TO INDICATE THE PRESENCE OF A TORNADO AS OF 625PM
EDT...THERE STILL IS THE POTENTIAL FOR A WEAK...BRIEF TORNADO.

&&

LAT...LON 3499 8546 3499 8528 3492 8526 3486 8526
      3483 8559 3498 8561 3499 8560 3499 8547
TIME...MOT...LOC 2224Z 258DEG 37KT 3492 8579
Special weather statement, Oct 6, 7:38 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
738 PM EDT MON OCT 6 2014

GAZ003-004-070015-
738 PM EDT MON OCT 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 MPH
WINDS IN WHITFIELD AND CATOOSA COUNTIES UNTIL 815 PM EDT...

AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GRAYSVILLE...MOVING EAST AT 40 MPH.

WIND GUSTS OF 40 MPH AND NICKEL SIZED HAIL ARE LIKELY AS THIS STORM
MOVES ACROSS WHITFIELD AND CATOOSA COUNTIES THROUGH 815 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE
RINGGOLD...BOYNTON...INDIAN SPRINGS...GRAYSVILLE...SALEM...VARNELL
AND COHUTTA.

&&

LAT...LON 3499 8484 3485 8486 3487 8524 3499 8523
TIME...MOT...LOC 2338Z 272DEG 33KT 3498 8509
Special weather statement, Oct 6, 7:40 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
740 PM EDT MON OCT 6 2014

GAZ001-002-070030-
740 PM EDT MON OCT 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 45 MPH
WINDS IN WALKER AND DADE COUNTIES UNTIL 830 PM EDT...

AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM COLE CITY TO 15 MILES WEST OF RISING
FAWN...MOVING EAST AT 30 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER
AND DADE COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE COLE CITY...STEPHENSVILLE...NEW ENGLAND...
TRENTON...HOOKER...MORGANVILLE...WILDWOOD...LOOKOUT MOUNTAIN...RISING
FAWN...CLOUDLAND CANYON STATE PARK...CHATTANOOGA VALLEY...COOPER
HEIGHTS...FAIRVIEW...CEDAR GROVE AND CHICKAMAUGA.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3499 8526 3486 8526 3485 8520 3478 8520
      3477 8518 3466 8521 3463 8523 3460 8548
      3461 8554 3495 8561 3499 8560
TIME...MOT...LOC 2340Z 267DEG 27KT 3496 8556 3483 8564
          3474 8575
Local storm report, Oct 6, 8:13 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 PM EDT MON OCT 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             RINGGOLD                34.92N  85.11W
10/06/2014  E0.75 INCH       CATOOSA            GA   EMERGENCY MNGR

&&

EVENT NUMBER FFC1400889

NLIST
Local storm report, Oct 6, 8:15 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
815 PM EDT MON OCT 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     HAIL             RINGGOLD                34.92N  85.11W
10/06/2014  M1.00 INCH       CATOOSA            GA   PUBLIC

            QUARTER SIZED HAIL FELL ON LIVE OAK RD IN RINGGOLD.

&&

EVENT NUMBER FFC1400890

RWILLIS
Local storm report, Oct 6, 8:20 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
820 PM EDT MON OCT 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             3 SW TRENTON            34.84N  85.55W
10/06/2014  M1.00 INCH       DADE               GA   EMERGENCY MNGR

            PICTURES OF QUARTER SIZED HAIL WERE POSTED ON SOCIAL
            MEDIA.

&&

EVENT NUMBER FFC1400891

RWILLIS

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 8:30 PM EDTTornado WarningFFCCatoosa, Walker, Whitfield30 min
Oct 7, 5:10 AM EDTSpecial Weather StatementFFCWalker35 min
Oct 7, 5:41 AM EDTSpecial Weather StatementFFCFannin, Murray, Walker, Whitfield49 min
Oct 7, 6:29 AM EDTSpecial Weather StatementFFCChattooga, Gilmer, Gordon, Murray46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.